... think it may have started last summer. She is currently taking 100 mg of Zoloft, which took 5 months for her psychiatrist to increase it to that level. She is also taking .25 mg of Klonopin daily. Recently in the past several weeks she has begun new rituals, and has started taking baths and/or washing her clothes up to 5 times a day. Now she won't go anywhere because then she would have to wash her clothes and bathe when she got home. She doesn't know why she has to do these things. Also, she cannot sleep and is up to 4 0r 5 in the morning. Needless to say, we can't get her up until mid-afternoon and even then she feels she has nothing to look forward to. We notified her therapist of these new developments, who offered support, but had to wait to go to her psychiatrist for 2 weeks. Her appointment is today at 3:15, but she claims she can't or won't go. In that time she developed even more symptoms. Her primary issues are touching and food - these things are "sticky" to her. Can you offer any advice? Is zoloft appropriate for her. She claims it is the Klonopin that is keeping her up. Thanks,
Dear Worried, I too suffered from OCD and still do to some extent. I don't know if any studies show this, but, I bet your child is going through puberty, mine started then. I hope that the Psychiatrist is willing to change the meds. Until then, please let her know you love her and read all you can on OCD. I bet she is actually unusally bright. I personally believe that it is also a form of separation anxiety, but, I am not a doctor, just a sufferer. Time and the fact that she will beginning to notice boys is acutally going to help. You can find books and articles online and in the library and it will help you understand. It tends to run in families, so, ask what was done to help, if that is the case. Make a list of the foods she will eat and serve those if you can. Ask your pharmacist for the names of other meds that treat that condition. Make sure that you don't use religion as a weapon to scare her, you probably don't do that, but, I got it in my head I was sinful.
That is why I had to be so clean. I feel so badly for both of you. It will run it's course, but, do get counseling for both of you. You didn't do anything wrong, it is just something that strikes in families, usually the super smart ones. I will be saying some Prayers for you.
She's 11 and since you're the parent, you should tell her she HAS to go. The doctor needs to see her because both Zoloft and Klonopin can cause an increase in psychiatric disorders as well as alter a patient's sensorium and cause insomnia. The doctor needs to evaluate her behavior so that he can adjust one or both of her meds. I work at a psychiatric hospital and I know it is difficult at times for families to deal with things like this, but it IS for the benefit of your daughter. I hope you are able to convince her to go, but if you are not able, I hope will be able to get help in making her go. I know it may sound extreme, but do not be afraid to call and ask the police for assistance in getting her to the doctor. I wish you luck and God bless you and yours.
my son is now 24, and misdiagnosed 8 years ago ( psych wouldnt listen to me), and then diagnosed finally, 3 years ago, so, yessss, i was right..he too suffers just like your daughter, only his got dibilitating at age 18, before that, he was fine... as for your daughter, i would see if you can get her into a day program, it will help her tremendously. she might hate you for it, but it will save her life ! this condition just gets worse with time.. meds, i feel, are not that helpful, its just a bandaid..meds act differently for everyone..i personally think zoloft is more for depression, but i could be wrong..my son is on effexor xr which saved his life at like 7 years ago when i HAD to admit him... however, now its gettin worse again, but he refuses to try a different med, which would be clonapin added to the effexor, but, i cant do anything about it cause hes an adult... :( let me know how how daughter is if you would like to.. God bless
Hello, my best to your daughter and yourself. First, it is amazing to me that this person, whom you are paying for his/her experitse and supposed to be in the helping profession, demonstrates this type of negative bed-side manner. I would even leave the word manner out of it because that somehow sounds that there was nothing inappropriate done. Has she tried Luvox? This tends to be the gold standard for treating OCD. There is a new form of Luvox which is Luvox CR. If she has any difficulties with sleep, the Luvox could be given at bedtime as very effective for sleep. Please seek a second opinion and mention Luvox. Best of Wishes to yourself and daughter.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Aug 2010 • 3 answers
Posted 16 May 2011 • 2 answers
Posted 17 Jun 2011 • 6 answers
Posted 1 Nov 2014 • 1 answer
Posted 29 Apr 2016 • 1 answer